Kansas, 2005Tornadoes and Hail in Kansas, August 19, 2005
August 19, 2005 · NWS ICT · 11 events in 3 counties and zones
5 tornado, 5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 12
- Property damage
- $6.0 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 19, 1:48 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 19, 1:48 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT FRI AUG 19 2005
.DISCUSSION...
MAIN FORECAST CONCERN WILL BE PRECIP AND TEMPS FOR THE FIRST FEW
DAYS OF THE FORECAST AS AN ACTIVE PATTERN LOOKS TO SET UP.
TONIGHT-SAT:
VERY COMPLEX FIRST COUPLE OF PERIODS SETTING UP. HAD A HARD TIME
BUYING INTO ANY OF THE MODELS AT THIS TIME SINCE MOST OF THEM DID
NOT ACCOUNT FOR PRECIP THAT OCCURRED BETWEEN 12Z AND 15Z THIS
MORNING. VIA PROFILERS AND WATER VAPOR, IT APPEARS THE STORMS IN
QUESTION DEVELOPED ALONG AN 850MB BOUNDARY AS A WEAK CONNECTIVITY
INFLUENCED WAVE TRACK FROM NW TX INTO CENTRAL KS. THE MAIN PROBLEM
IS THESE SHOWERS AND STORMS HAVE SET UP A TEMP CONTRAST ACROSS
CENTRAL KS THAT MAY ACT FOR A FOCUS LATER THIS AFTERNOON AND EARLY
EVENING. SINCE STORMS FIRED LAST NIGHT ON LESS CONVERGENCE, SEE NO
REASON WHY STORMS WOULD NOT DEVELOP OR KEEP DEVELOPING OVER CENTRAL
KS. REGARDLESS HOW THINGS DEVELOP THIS AFTERNOON, AS THE RIGHT
ENTRANCE REGION OF UPPER JET APPROACHES CENTRAL KS, SHOWERS AND
STORMS SHOULD INCREASE IN COVERAGE. WITH PLENTY OF 850MB MOISTURE
AND INSTABILITY COUPLED WITH AROUND 30-35KTS OF DEEP LAYER SHEAR,
ANY STORM THAT DEVELOPS MAY PRODUCE LARGE HAIL AND HEAVY RAINFALL.
WITH RIGHT ENTRANCE REGION OF UPPER JET AND FRONT LINGERING AROUND
AREA, KEPT PRECIP CHANCES IN FOR SAT WITH THE BEST POTENTIAL
GENERALLY ALONG THE KS/OK BORDER. WITH ABUNDANT 850MB MOISTURE STILL
IN PLACE SAT, ANY SMALL UPPER WAVE WOULD TRIGGER SOME SHOWERS AND
STORMS SAT.
SAT NIGHT-MON:
ONE OF THE THINGS I NOTICED FROM DOING THE FORECAST A COUPLE DAYS
AGO IS THAT IT APPEARS THE FRONT WILL NOT SLAM THROUGH AS EXPECTED
AND PRETTY MUCH HANGS UP SAT AND SUN ALONG OR JUST SOUTH OF THE
BORDER. WITH THE POSITION OF THE SURFACE HIGH OVER THE NORTHERN
PLAINS, EASTERLY LOW LEVEL FLOW WILL PERSIST THROUGH SAT AND SUN
WHICH MAY INCREASE CLOUD COVER. FOR NOW THE BEST AREAL COVERAGE AND
HEAVY RAIN POSSIBILITY MAY STILL REMAIN SW OF FORECAST AREA OVER NW
OK AND PORTIONS OF WESTERN KANSAS FOR SAT AND SAT NIGHT. THIS IS
WHERE BETTER LOW LEVEL CONVERGENCE WILL BE SITUATED, ESPECIALLY AT
850MB. NEVERTHELESS WITH FRONT MEANDERING AROUND AREA AND EASTERLY
LOW LEVEL FLOW, WILL KEEP RAIN CHANCES IN FOR SAT THROUGH SUN NIGHT.
BY MON, THE HIGH SHOULD START TO WORK FAR ENOUGH SE TO PUSH SOME
DRIER AIR IN HERE. HOWEVER, THE HIGH PLAINS SHOULD STILL BE UNDER
MOIST SOUTHERLY LOW LEVEL FLOW WHICH MAY ALLOW SOME STORMS TO
PERSIST.
AS IF TRYING TO PIN DOWN PRECIP CHANCES WAS NOT HARD ENOUGH, TEMPS
ARE ALSO GOING TO BE TRICKY. THE GUIDANCE IS GOING 90S FOR SAT AND
SUN. EVEN THOUGH 850MB TEMPS MAYBE WARM ENOUGH, WITH PLENTY OF
CLOUDS AROUND, HAVE A HARD TIME BUYING IT. THEREFORE WILL GO AROUND
5-7 DEGREES BELOW GUIDANCE FOR HIGHS ON SAT AND SUN WHICH PLACES
MOST OF FORECAST AREA IN THE MID TO UPPER 80S.
TUE-FRI:
DID NOT MAKE ANY SIGNIFICANT CHANGES TO THESE EXTENDED PERIODS. BOTH
GFS AND ECM ARE FORECASTING AN UPPER TROUGH TO APPROACH THE NORTHERN
PLAINS TUE-WED. BOTH MED RANGE MODELS AGREE ON THIS FEATURE.
HOWEVER, THE GFS AND UK HOLD MORE ENERGY OVER CA THEN THE ECM. BUT
BOTH THE GFS AND UK CUT THIS FEATURE OFF OVER THE WESTERN STATES SO
IT SHOULD NOT HAVE TOO MUCH PLAY IN OUR WEATHER THROUGH FRI. LEFT
FORECAST DRY FOR TUE AND WED WITH THE THINKING THAT THE BETTER UPPER
DYNAMICS WILL BE NORTH OF FORECAST AREA. HOWEVER, THE MAIN CONCERN
FOR PRECIP MAYBE TUE NIGHT AS LOW LEVEL JET/ISENTROPIC LIFT
INCREASES. BUT FOR NOW IT APPEARS THE BETTER LOW LEVEL JET
CONVERGENCE SHOULD REMAIN NORTH OF AREA, BUT WILL HAVE TO KEEP AN
EYE ON THE TUE NIGHT PERIOD. PREV FORECAST HAD A SLIGHT CHANCE FOR
STORMS FOR THU AND FRI, AND AT THIS JUNCTURE SEE NO GOOD REASON TO
YANK. THE GFS BRINGS THE MEAN UPPER FLOW FURTHER SOUTH THAN THE ECM
WHICH RESULTS IN SOME DECENT UPPER DIFFLUENCE AND FRONT BISECTING
FORECAST AREA. THE ECM HAS THIS FEATURE FURTHER NORTH, BUT WITH
STRONG UPPER WINDS ON THE BACK SIDE OF THE TROUGH OVER NORTHERN
ROCKIES, HAVE A FEELING IT STILL HAS THE POTENTIAL TO DIG PRETTY FAR
SOUTH. SO THE ECM MAY JUST BE BEHIND THE GFS BY ABOUT 12 HOURS WITH
THE FRONT. FURTHER MODEL RUNS SHOULD TELL, SO FOR NOW WILL JUST
LEAVE SLIGHT CHANCE FOR STORMS IN FOR THU-FRI.
TEMPS LOOK TO BE CLOSE TO SEASONAL VALUES OR A DEGREE OR TWO ABOVE
FOR TUE-WED. THU AND FRI WILL BECOME PROBLEMATIC WITH POTENTIAL FOR
FRONT AROUND AREA. SO FOR NOW WENT CONSERVATIVE OVER CENTRAL KS BUT
DID BUMP TEMPS UP A BIT FOR EXTREME SOUTH CENTRAL AND SE KS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 74 91 68 87 / 40 40 40 20
HUTCHINSON 72 89 66 87 / 40 40 30 20
NEWTON 74 89 66 87 / 40 40 40 20
ELDORADO 75 91 67 87 / 40 40 40 20
WINFIELD-KWLD 76 93 69 88 / 20 40 50 20
RUSSELL 66 86 64 86 / 60 20 20 10
GREAT BEND 69 87 65 86 / 60 30 30 20
SALINA 68 86 64 86 / 60 30 20 10
MCPHERSON 71 87 65 86 / 60 30 30 20
COFFEYVILLE 76 91 69 88 / 20 40 50 20
CHANUTE 75 88 68 85 / 30 40 30 20
IOLA 75 88 67 85 / 40 40 30 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
LAWSON/
Hazardous weather outlook, Aug 19, 12:30 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT FRI AUG 19 2005
KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
130 PM CDT FRI AUG 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDICES WILL TOP 105 DEGREES GENERALLY ALONG AND EAST
OF THE KANSAS TURNPIKE.
THUNDERSTORMS WILL PERSIST THIS AFTERNOON ACROSS CENTRAL KANSAS
NORTH OF HIGHWAY 50. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP
SOUTH OVERNIGHT, AND SHOULD OVERSPREAD ALL OF THE AREA BY DAYBREAK
SATURDAY. THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND
EVENING, WITH THE POTENTIAL FOR UP TO GOLFBALL SIZED HAIL AND
ISOLATED DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD
DIMINISH AFTER MIDNIGHT. HEAVY RAIN WITH MAY CAUSE LOCALIZED
FLOODING, ESPECIALLY IN AREAS THAT HAVE RECEIVED SUBSTANTIAL RAIN
DURING THE PAST WEEK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CHANCES OF THUNDERSTORMS WILL LINGER SATURDAY THROUGH SUNDAY NIGHT,
THE BEST CHANCES OCCURRING ON SATURDAY. A FEW SEVERE STORMS WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY EVENING
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
SLIGHT CHANCES FOR THUNDERSTORMS CAN BE EXPECTED BY NEXT THURSDAY,
THOUGH IT IS TOO EARLY TO SPECULATE ON THE TYPE OR MAGNITUDE OF ANY
SEVERE RISK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING, GENERALLY NORTH OF A LINE FROM EUREKA TO KINGMAN, BUT
ESPECIALLY ALONG AND NORTH OF HIGHWAY 50.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM
KLEINSASSER/HOWERTON
In the hours before
Special weather statement, Aug 19, 10:07 AM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1107 AM CDT FRI AUG 19 2005
KSZ033-191700-
LINCOLN-
1107 AM CDT FRI AUG 19 2005
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...
AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SYLVAN GROVE...OR 17 MILES
WEST OF LINCOLN...AND MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
HOWERTON
Special weather statement, Aug 19, 10:37 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CDT FRI AUG 19 2005
KSZ033-048-191715-
ELLSWORTH-LINCOLN-
1137 AM CDT FRI AUG 19 2005
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN ELLSWORTH AND EXTREME SOUTHERN LINCOLN
COUNTIES...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILSON...OR 12 MILES NORTHWEST OF
ELLSWORTH...AND MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
HOWERTON
Local storm report, Aug 19, 10:38 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL 3 S SYLVAN GROVE 38.97N 98.39W
08/19/2005 1.00 INCH LINCOLN KS PUBLIC
&&
CWHLocal storm report, Aug 19, 10:51 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL LINCOLN 39.04N 98.15W
08/19/2005 1.75 INCH LINCOLN KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, Aug 19, 2:19 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT FRI AUG 19 2005
KSZ032>033-047>053-067>068-200300-
BARTON KS-CHASE KS-ELLSWORTH KS-HARVEY KS-LINCOLN KS-
MCPHERSON KS-MARION KS-RENO KS-RICE KS-RUSSELL KS-
SALINE KS-
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 736
UNTIL 1000 PM CDT FRIDAY EVENING FOR THE FOLLOWING AREAS
IN CENTRAL KANSAS THIS WATCH INCLUDES 9 COUNTIES
BARTON CHASE ELLSWORTH
LINCOLN MARION MCPHERSON
RICE RUSSELL SALINE
IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES
HARVEY RENO
INCLUDING THE CITIES OF GREAT BEND...HUTCHINSON...MCPHERSON...RUSSELL
AND SALINA.
LAWSON
Special weather statement, Aug 19, 2:34 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT FRI AUG 19 2005
KSZ049-192115-
SALINE-
334 PM CDT FRI AUG 19 2005
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 329 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR LINDSBORG...OR 13 MILES SOUTH OF SALINA...AND MOVING NORTHEAST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
SEDLOCK
Event by event
5 tornado, 5 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Barton
- When
- August 19, 3:04 PM CST to 3:06 PM CST
- Where
- Barton County, 8 mi W of Great Bend
- Rating
- F0
- Path length
- 3 mi
- Path width
- 110 yd
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -98.917
Significant damage at Great Bend Airport. Hangars were unroofed and an unspecified number of aircraft were overturned. This proved to be an anxious moment for Great Bend! After causing extensive damage to the airport, the tornado was moving toward the city when it lifted. The funnel passed directly over the city at tree-top level. The funnel subsequently touched down east of Great Bend, striking two farmsteads five miles east of Barton County Community College. (See 1544 CST entry for details.) (Narrative courtesy Great Bend Tribune.)
Thunderstorm Wind, Barton
- When
- August 19, 3:11 PM CST
- Where
- Barton County, Great Bend
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -98.767
See 1517 CST entry for damage summary.
Thunderstorm Wind, Barton
- When
- August 19, 3:15 PM CST
- Where
- Barton County, Great Bend
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -98.767
See 1517 CST entry for damage summary.
Thunderstorm Wind, Barton
- When
- August 19, 3:17 PM CST
- Where
- Barton County, Great Bend
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 12 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -98.700
Extensive damage throughout Great Bend! Ten buildings sustained major roof or structural damage. One such casualty was the Travelodge, where the roof was peeled and twisted off part of the motel resulting in water damage to an unspecified number of upstairs guest rooms. In a few instances, the structures were completely unroofed. Numerous vehicles sustained broken windows. Twelve people suffered minor injuries, all of which required treatment at Central Kansas Medical Center. One such injury occurred when the driver of a 2003 Acura had parked his car in the Travelodge parking lot shortly before part of it's roof struck the vehicle. The car's roof and windshield were smashed, trapping him for approximately 15 minutes. Tree damage was extensive and occurred throughout the community, with many trees uprooted. Power lines and power poles downed in and around the city. Power was severed to approximately 5,500 residences. Of the estimated $5 million damage, $750,000 was inflicted upon equipment maintained by Midwest Energy, while an estimated $200,000 to $250,000 was inflicted upon electrical wires maintained by Aquila Electric.(Narrative courtesy of Great Bend Tribune and Hutchinson News.)
Tornado, Barton
- When
- August 19, 3:44 PM CST to 3:49 PM CST
- Where
- Barton County, 5 mi NE of Great Bend
- Rating
- F1
- Path length
- 4 mi
- Path width
- 110 yd
- Property damage
- $250,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -98.733
Extensive damage to two farmsteads. The damage survey revealed the tornado achieved a strong F-1 rating, meaning it's rotational velocities were around 110 mph. (Narrative courtesy of Wichita Eagle and Hutchinson News.)
Tornado, Barton
- When
- August 19, 3:46 PM CST to 3:47 PM CST
- Where
- Barton County, 2 mi NE of Hoisington
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 55 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -98.767
Tornado, Rice
- When
- August 19, 4:05 PM CST to 4:06 PM CST
- Where
- Rice County, 1 mi S of Bushton
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 55 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.500, -98.400
Tornado, Rice
- When
- August 19, 4:09 PM CST to 4:10 PM CST
- Where
- Rice County, 4 mi SW of Geneseo
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 55 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.483, -98.200
Thunderstorm Wind, McPherson
- When
- August 19, 4:45 PM CST
- Where
- McPherson County, Marquette
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.550, -97.833
The porches of two homes were destroyed; the first by a large tree that was uprooted and fell onto it, while the second, a small porch, was ripped from the home and tossed onto the roof. Prior to losing it's front porch, the second home was struck by a trampoline. The second home also sustained extensive water damage. Roof damage was extensive throughout the community. The damage estimate assigned is tentative, pending examination by an insurance adjustors. In addition, windows and screens were blown out of many homes. Downed power lines and power poles resulted in loss of power to the entire community. Tree damage was likewise extensive and included many that were uprooted. No doubt the tree damage, be it trees that were uprooted or downed limbs falling onto power lines, contributed to the outages. (Narrative courtesy McPherson Sentinal.)
Hail, McPherson
- When
- August 19, 4:45 PM CST
- Where
- McPherson County, Marquette
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.550, -97.833
Vinyl siding damaged to an unspecified number of homes. (Narrative courtesy of McPherson Sentinal.)
Thunderstorm Wind, McPherson
- When
- August 19, 4:54 PM CST
- Where
- McPherson County, 7 mi S of Marquette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -97.833
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 19, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, August 19, 2005$160,000 · 1 in hail · 21 events
- Flash Flood in West Virginia, August 19, 20051 injured · $225,000 · 1 event
- Damaging Winds in New York, August 19, 2005$50,000 · 60 kt wind · 2 events
- Heat in Kentucky, August 19 to 20, 200522 events
- Flash Flooding and Hail in New Mexico, August 19, 2005$20,000 · 1 in hail · 5 events
- Heat in Illinois, August 19 to 20, 200519 events
- Hail and Damaging Winds in Kansas, August 19, 20051.5 in hail · 19 events
- Damaging Wind in Tennessee, August 19, 2005$20,000 · 60 kt wind · 1 event
- Damaging Winds and Heavy Rain in Illinois, August 19, 2005$15,000 · 57 kt wind · 4 events
- Heat in Missouri, August 19 to 20, 200511 events
- Damaging Wind in Tennessee, August 19, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476192, 5476193, 5476194, 5476195, 5476196, 5476197, 5476258, 5476259, 5476261, 5476262, 5476260.